Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Menstrual flow

07/07/2008

Question:

I am 65 years old and have been taking HRT for over ten years. About a year ago my gyn prescribed the lowest dosage available. About two months after taking this, I started experiencing some hot flashes and sleepless nights and recently I started some slight bleeding again. This has been going on for about 8 days. Is this normal? What do I need to do?

Answer:

It is common to have a return of menopausal symptoms when hormone therapy is decreased or discontinued.  The symptoms should gradually diminish over time and disappear.  Bleeding can happen in this setting, but should be reported to your physician for monitoring and evaluation if necessary.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati